MAUDE Adverse Event Report: ANGIODYNAMICS HABIB PROBE; RITA HABIB 4X LAPAROSCOPIC ELECTROSURGICAL DEVICE

ANGIODYNAMICS HABIB PROBE; RITA HABIB 4X LAPAROSCOPIC ELECTROSURGICAL DEVICE
Model Number 700-103659
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
First reported habib probe: an angiodynamics territory manager reported an issue with 4 habib 4x laparoscopic probes.The probes gave either "no device connected" or "poor connection" error messages.During a procedure, each probe failed to function successfully with two separate generators.In order to secure the ablation, the case was completed with a different device; however, this resulted in an increase of one hour and 30 minutes of general anesthesia time.This event meets the criteria a reportable adverse event; patient safety risk due to prolonged procedure greater than 30 minutes (extended sedation).It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the ship history records was performed for the applicator lots any deviation in manufacturing process related to the reported defect of the complaint.The review confirmed that the lot and the associated components used within the lot all conformed to manufacturing processes and testing.Labeling review: the instructions for use, which is supplied to the user with this catalog number, contains the following statements: "check the functioning of monitoring and other electronic equipment during and after use to identify any problems caused by interference.The habib® laparoscopic device may interfere with the operation of other electronic equipment.Place any monitoring electrodes for physiological monitoring equipment as far as possible from the device.Monitoring systems incorporating high frequency current-limiting devices are recommended.Refer to rita model 1500x user's guide, version 8.21 for additional troubleshooting information specific to the use of the 1500x generator."poor connection" - habib laparoscopic device may not be inserted in tissue far enough.Insert the habib laparoscopic device farther into the tissue and press "rf on/off" to start.The generator may signal the user with a triple beep."bad device or connection / pos short" - habib laparoscopic device is bad.Replace the habib laparoscopic device try again.The generator may signal the user with a triple beep." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was a habib probe.As received the probe was bent in half.The device appeared to have been used and inserted into a patient.Tthe engineer was able to duplicate the poor connection message but only when attempting to ablate with no load on the tip.When the probe tip was placed in a load (e.G.Bowl of water) there was no poor connection message and probe ablation functioned as intended.The customer's reported complaint description of probes with poor connection was confirmed when attempting ablation without a load.When testing the probe per the dfu guidance, with tip in a load there was no poor connection.The root cause was determined to be user error in not following instructions per dfu, i.E.Tip of probe must be inserted into patient.A review of the ship history records was performed for the applicator lots any deviation in manufacturing process related to the reported defect of the complaint.The review confirmed that the lot and the associated components used within the lot all conformed to manufacturing processes and testing.Labeling review: the instructions for use, which is supplied to the user with this catalog number, contains the following statements: "check the functioning of monitoring and other electronic equipment during and after use to identify any problems caused by interference.The habib® laparoscopic device may interfere with the operation of other electronic equipment.Place any monitoring electrodes for physiological monitoring equipment as far as possible from the device.Monitoring systems incorporating high frequency current-limiting devices are recommended.Refer to rita model 1500x user's guide, version 8.21 for additional troubleshooting information specific to the use of the 1500x generator."poor connection" - habib laparoscopic device may not be inserted in tissue far enough.Insert the habib laparoscopic device farther into the tissue and press "rf on/off" to start.The generator may signal the user with a triple beep."bad device or connection / pos short" - habib laparoscopic device is bad.Replace the habib laparoscopic device try again.The generator may signal the user with a triple beep." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
HABIB PROBE
Common Device Name
RITA HABIB 4X LAPAROSCOPIC ELECTROSURGICAL DEVICE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11028579
Report Number1317056-2020-00207
Device Sequence Number1087324
Product Code GEI
UDI-Device IdentifierH7877001036591
UDI-PublicH7877001036591
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700-103659
Device Catalogue Number700103659
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer11/30/2020
11/30/2020
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/21/2021
03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1